Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS Birmingham, AL

March 26, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2009, 6:09 AM CDT for 5 counties in Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2009, 6:09 AM CDT (11:09 UTC)
Expired
Mar 26, 2009, 6:45 AM CDT
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:36 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 261109
SVRBMX
ALC015-027-029-111-121-261145-
/O.NEW.KBMX.SV.W.0064.090326T1109Z-090326T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 AM CDT THU MAR 26 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SAKS...PIEDMONT...OXFORD...
  JACKSONVILLE...FORT MCCLELLAN...COBB TOWN...ANNISTON...
  NORTHERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LINEVILLE...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  NORTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  EASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 645 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF PIEDMONT TO WALDO...OR ALONG A LINE EXTENDING
  FROM 8 MILES WEST OF PIEDMONT TO 9 MILES SOUTHEAST OF TALLADEGA...
  AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OXFORD LAKE...OXFORD AND ANNISTON BY 615 AM CDT...
  PIEDMONT AND MOUNT CHEAHA BY 620 AM CDT...
  LINEVILLE BY 625 AM CDT...
  HEFLIN AND BARFIELD BY 630 AM CDT...
  EDWARDSVILLE BY 635 AM CDT...
  MARS HILLS BY 640 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3337 8551 3321 8615 3395 8583 3394 8574
      3397 8573 3397 8570 3396 8563 3395 8562
      3395 8552 3394 8549 3395 8549 3396 8539
      3375 8534
TIME...MOT...LOC 1109Z 253DEG 43KT 3394 8573 3332 8600

$$
1 follow-up statement
000 
WWUS54 KBMX 261127
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 AM CDT THU MAR 26 2009

ALC015-027-029-111-121-261145-
/O.CON.KBMX.SV.W.0064.000000T0000Z-090326T1145Z/
CLAY AL-RANDOLPH AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-
627 AM CDT THU MAR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR EASTERN CALHOUN...CLEBURNE...EXTREME NORTHEASTERN TALLADEGA...
NORTHWESTERN RANDOLPH AND NORTHEASTERN CLAY COUNTIES...

AT 627 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BORDEN SPRINGS TO BARFIELD...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF PIEDMONT TO LINEVILLE...MOVING EAST AT 50
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDWARDSVILLE BY 635 AM CDT...
  MARS HILLS...FRUITHURST AND FOSTERS CROSS ROADS BY 640 AM CDT...
  ABERNATHY...MORRISON CROSS ROADS...I 20 WELCOME CENTER AND
  MUSCADINE BY 645 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN ALABAMA.

&&

LAT...LON 3396 8539 3373 8535 3337 8551 3326 8597
      3395 8560 3394 8549 3395 8549 3395 8544
TIME...MOT...LOC 1128Z 253DEG 43KT 3400 8546 3339 8574

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:32 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 26, 4:32 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
432 AM CDT THU MAR 26 2009

.DISCUSSION...

SURFACE LOW LOCATED OVER NORTHERN MS WITH SHOWERS AND THUNDERSTORMS
CURRENTLY PUSHING ACROSS WEST CENTRAL ALABAMA THIS MORNING. THIS LOW
WILL MOVE NORTHEAST...TRACKING ACROSS NORTHERN ALABAMA AND INTO THE
VIRGINIAS BY THIS EVENING. WARM MOIST AIR SURGING NORTHWARD AHEAD OF
THIS SYSTEM...WITH CURRENT DEWPOINTS IN THE 60S ACROSS MUCH OF
SOUTHWEST CENTRAL ALABAMA. AS THIS SYSTEM PUSHES EAST...EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE TO SPREAD ACROSS THE AREA.
EXPECTING ACTIVITY TO HAVE ENDED ALONG AND NORTH OF THE INTERSTATE
20 CORRIDOR BY 1PM AS THE COLD FRONT PUSHES SOUTHWARD.

THIS BOUNDARY WILL SINK SOUTH OF THE AREA TONIGHT...SUPPRESSING
ACTIVITY TO THE NORTHERN GULF COAST...AND KEEPING MOST OF THE AREA
DRY THROUGH AT LEAST MIDNIGHT. ANOTHER IMPULSE WILL DEVELOP WITHIN
THE SUBTROP JET OVERNIGHT NEAR THE COAST...AND MOVE NORTHEASTWARD
ACROSS SOUTHEASTERN CENTRAL ALABAMA FRIDAY. THIS WILL ALLOW RAIN AND
THUNDERSTORMS TO SPREAD BACK INTO THE AREA AS THE EXISTING FRONTAL
BOUNDARY LIFTS NORTHWARD. WITH A STRENGTHENING LOW LEVEL JET MOVING
EASTWARD WITH THE DISTURBANCE...THE BEST LOCATION OF ANY SEVERE
THUNDERSTORMS WILL BE ACROSS THE FAR SOUTHEASTERN
COUNTIES...GENERALLY SOUTHEAST OF INTERSTATE 85. THIS WILL DEPEND ON
THE TRACK OF THE UPPER LEVEL DISTURBANCE/SFC LOW...AS THE BEST SVR
POTENTIAL WILL BE EAST AND SOUTH OF THE SYSTEM.

ANOTHER SURGE OF MOIST SOUTHERLY AIR IS EXPECTED LATE FRIDAY
AFTERNOON/EARLY EVENING AS THE NEXT STRONGER SYSTEM MOVES OUT OF THE
SOUTHERN PLAINS AND INTO THE MID MS RIVER VALLEY. THROUGH THE EARLY
EVENING...EXPECT SOUTHERLY FLOW TO INCREASE AND A LOW LEVEL JET
RAPIDLY STRENGTHENS TO OUR WEST. SHOWERS AND THUNDERSTORMS WILL
BEGIN MOVING INTO WEST CENTRAL ALABAMA AROUND MIDNIGHT AND PROGRESS
EASTWARD ACROSS THE AREA THROUGH THE MORNING HOURS. THERE IS SOME
UNCERTAINTY AS TO HOW QUICKLY THE AIRMASS WILL RECOVER AHEAD OF THIS
SYSTEM...AND WHETHER ANY DEVELOPMENT WILL BE POSSIBLE LATE FRIDAY
AFTERNOON AND EARLY EVENING. WILL HAVE TO MONITOR THE FINER DETAILS
OF THE MESOSCALE FRIDAY AND HOW QUICKLY THE WARM FRONT AHEAD OF THIS
SYSTEM MOVES NORTHWARD.

THE FRONT WILL MOVE THROUGH QUICKLY AS THE SYSTEM MOVES INTO THE
GREAT LAKES REGION...WITH ACTIVITY ENDING ALONG THE INTERSTATE 65
CORRIDOR BY MIDDAY...AND THE INTERSTATE 85 CORRIDOR BY LATE
AFTERNOON. COOLER...DRIER AIR WILL FILTER IN BEHIND THIS SYSTEM WITH
TEMPERATURES SLIGHTLY BELOW NORMAL FOR SUNDAY. WEAK SOUTHERLY FLOW
AND NEAR NORMAL TEMPS RETURN BY MONDAY. THE NEXT STORM SYSTEM LOOKS
TO AFFECT THE AREA TUESDAY.

14

&&

.AVIATION...

06Z TAF DISCUSSION.

MOST OF THE IMPACT WEATHER WILL AFFECT AREA FROM 08Z UNTIL 14Z. A
SQUALL LINE WILL ENTER WEST ALABAMA ARND 08Z AND PUSH EASTWARD
ACROSS CENTRAL ALABAMA. A TIGHTENING PRESSURE GRADIENT AHEAD OF
SQUALL LINE WILL PRODUCE GUSTY SOUTHEAST WINDS OF 14 TO 22 KNOTS.
MVFR CIGS AND VSBYS WILL PREVAIL AT NORTHERN TAF SITES SINCE THIS
AREA WILL REMAIN IN SHOWERS AND BE LOCATED NORTH OF WARM FRONT. VFR
CONDS WILL PREVAIL AT MGM AND TOI THRU 09Z...BUT MVFR CIGS WILL
LIKELY DEVELOP AFTER 09Z AS AIR MASS MOISTENS. SQUALL LINE WILL
PRODUCE LCL WIND GUSTS UP TO 50 KNOTS.

EXPECT IMPROVING CONDS FOR AREAS WEST OF I-65 BY 15Z AS SHORT WAVE
TROF AND ASSOCIATED RAIN MOVES EAST OF I-65. VFR CONDS OVER MOST
AREAS BY 18Z AS WEAK LOW LEVEL TROF PUSHES THRU AREA AND BRINGS IN
SLIGHTLY DRIER AIR.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  54  67  62  69 /  80  30  60  80  80
ANNISTON    73  54  71  63  71 /  80  40  70  70  80
BIRMINGHAM  73  57  71  64  68 /  80  50  60  80  70
TUSCALOOSA  75  57  76  62  66 /  70  60  50  80  60
CALERA      73  57  71  61  68 /  80  60  60  80  70
AUBURN      70  56  67  62  72 /  80  60  80  70  80
MONTGOMERY  74  60  71  65  70 /  80  80  80  80  80
TROY        72  57  71  65  72 /  80  80  80  80  80

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF CENTRAL ALABAMA THROUGH 10 AM THURSDAY.

&&
Hazardous weather outlook, Mar 26, 1:35 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
135 AM CDT THU MAR 26 2009

ALZ011>015-017>050-261130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
135 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY AFTER
3 AM...AS AN AREA OF LOW PRESSURE MOVES INTO ALABAMA. ISOLATED
TORNADOES AND DAMAGING WINDS STRAIGHT-LINE WINDS ARE POSSIBLE FOR
AREAS GENERALLY NEAR AND SOUTH OF INTERSTATE 20. THE BEST
INSTABILITY WILL BE FOR AREAS WEST OF I-65.

THE THREAT OF LOCALLY HEAVY RAIN ALSO OVERNIGHT. ADDITIONAL RAINFALL
TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE...RESULTING IN FLASH
FLOODING.

HAVE YOUR NOAA WEATHER RADIO ON ALERT OR MONITOR TELEVISION AND RADIO
REPORTS IN CASE SEVERE OR FLASH FLOOD WARNINGS ARE ISSUED DURING
THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF CENTRAL ALABAMA...
FROM THURSDAY THROUGH EARLY SATURDAY. ALL SEVERE WEATHER THREATS ARE
POSSIBLE INCLUDING TORNADOES...DAMAGING WINDS...LARGE HAIL...AND
LOCALLY HEAVY RAIN. AT THIS TIME...IT APPEARS THAT THERE ARE AT LEAST
THREE WINDOWS OF OPPORTUNITY FOR SEVERE WEATHER.

THE FIRST WINDOW OF OPPORTUNITY WILL BE WINDING DOWN THURSDAY
MORNING. THESE STORMS ARE A CARRYOVER FROM WEDNESDAY NIGHT. THE
STORMS SHOULD BE WEAKENING WITH TIME...BUT THERE WILL BE A SMALL
THREAT WINDOW THROUGH 10 OR 11 AM. THE PRIMARY THREATS WILL BE
DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. THE STORMS WILL
PUSH SOUTH AND EAST OF THE AREA BY NOON.

THE SECOND SEVERE THUNDERSTORM THREAT WINDOW OF APPEARS TO BE FROM
MIDNIGHT THROUGH 10 AM FRIDAY MORNING.  THE PRIMARY THREATS
ARE DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THE THIRD...AND MOST SIGNIFICANT THREAT...WILL BE FROM ROUGHLY 4 PM
FRIDAY AFTERNOON THROUGH NOON SATURDAY.  ALL FACETS OF SEVERE
WEATHER WILL BE POSSIBLE...INCLUDING TORNADOES...DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL.

DUE TO THE MULTIPLE WAVES OF LOCALLY HEAVY RAIN OVER A PROLONGED
PERIOD...WITH STORM TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES...
FLASH FLOODING IS A SIGNIFICANT THREAT BEFORE THE RAIN MOVES OUT ON
SATURDAY. FINALLY...DEPENDING ON WHERE THE HEAVIEST RAIN ENDS UP
FALLING...RIVER FLOODING MAY DEVELOP AND CONTINUE BEYOND SATURDAY FOR
SEVERAL MORE DAYS.

MAKE SURE THAT YOUR SEVERE WEATHER PLANS ARE IN PLACE AND BE READY
TO TAKE ACTION IF WARNINGS ARE ISSUED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED SEVERAL TIMES...FROM TONIGHT THROUGH SATURDAY.

75

In the hours before

Special weather statement, Mar 26, 4:17 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 AM CDT THU MAR 26 2009

ALZ023>025-030>034-039-040-261000-
BIBB-DALLAS-GREENE-HALE-JEFFERSON-MARENGO-PERRY-SHELBY-SUMTER-
TUSCALOOSA-
417 AM CDT THU MAR 26 2009

...SIGNIFICANT WEATHER ALERT FOR BIBB...DALLAS...GREENE...HALE...
JEFFERSON...MARENGO...PERRY...SHELBY...SUMTER AND TUSCALOOSA COUNTIES
UNTIL 500 AM CDT...

AT 411 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BANKHEAD LOCK AND DAM TO PUTNAM...OR ALONG A LINE EXTENDING FROM 17
MILES NORTH OF HOLT TO 24 MILES SOUTHWEST OF LINDEN...MOVING EAST AT
45 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS. SOME LOCAL FLOODING MAY OCCUR WITH THE STRONGER STORMS.
OVERALL INTENSITY OF THE ACTIVITY HAS BEEN INCREASING OVER THE PAST
HOUR.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TUSCALOOSA.
  PIN HOOK.
  PROVIDENCE.
  SWEET WATER.
  WAYNE.
  BIRMINGHAMPORT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 26, 4:56 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 AM     TSTM WND DMG     2 S OAKMAN              33.68N 87.39W
03/26/2009                   WALKER             AL   EMERGENCY MNGR

            TREES DOWN ALONG HWY 69 NEAR BLUE WATER TRACE RD.

&&

GOLDEN
Local storm report, Mar 26, 5:34 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
534 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     3 WNW ASHCRAFT CORNER   33.54N 87.95W
03/26/2009                   LAMAR              AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
            ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS TIME.

&&

GOLDEN
Local storm report, Mar 26, 5:36 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     TSTM WND DMG     6 SW FAYETTE            33.63N 87.91W
03/26/2009                   FAYETTE            AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO HOME ON BRAZAEL RD AND ANOTHER HOME
            ON JUNKINS RD...EXTENT OF DAMAGE UNKNOWN AT THIS
            TIME...CORRECTED FOR LOCATION.

&&

GOLDEN
Local storm report, Mar 26, 5:42 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     PARRISH                 33.73N 87.28W
03/26/2009                   WALKER             AL   AMATEUR RADIO

            TREES DOWN ON POWERLINES CAUSING POWER OUTAGES IN THE
            CITY.

0512 AM     TSTM WND DMG     ALABASTER               33.25N 86.82W
03/26/2009                   SHELBY             AL   LAW ENFORCEMENT

            TREE DOWN ON MOBILE HOME ON 5TH AVE SE.

&&

GOLDEN
Local storm report, Mar 26, 5:48 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 AM CDT THU MAR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             6 NNW CHELSEA           33.40N 86.67W
03/26/2009  E0.25 INCH       SHELBY             AL   BROADCAST MEDIA

            REPORTED IN THE EAGLE POINT COMMUNITY.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:59 AM CDTSevere Thunderstorm WarningBMXLamar, Pickens46 min
Mar 26, 3:12 AM CDTFlash Flood WarningBMXLamar, Marion, Pickens4 hr
Mar 26, 3:42 AM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa33 min
Mar 26, 4:03 AM CDTTornado WarningBMXWalker27 min
Mar 26, 5:12 AM CDTSevere Thunderstorm WarningBMXShelby, Talladega33 min
Mar 26, 5:34 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes26 min
Mar 26, 5:40 AM CDTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Talladega35 min
Mar 26, 5:49 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore41 min
Mar 26, 6:23 AM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery52 min
Mar 26, 6:44 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa32 min
Mar 26, 10:08 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Mar 26, 10:14 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa24 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.